Alert archive / Missouri / Wind Advisories in 2020
Wind Advisory 11, NWS Kansas City, MO
NWS Kansas City, MO issued this wind advisory at Oct 16, 2020, 2:07 PM CDT for 7 counties in Kansas; 34 counties in Missouri. It took effect at Oct 17, 2020, 9:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2020, 2:07 PM CDT (19:07 UTC)
- In effect from
- Oct 17, 2020, 9:00 AM CDT
- Expired
- Oct 17, 2020, 3:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
All 41 counties
Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Adair County, MO, Andrew County, MO, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Henry County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Pettis County, MO, Platte County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 81 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 7.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1933 m above ground
- 0-6 km bulk shear
- 96 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
680 WWUS73 KEAX 161907 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 207 PM CDT Fri Oct 16 2020 KSZ025-057-060-102>105-MOZ003>008-012>017-020>025-028>033-037>040- 043>046-053-054-172000- /O.NEW.KEAX.WI.Y.0011.201017T1400Z-201017T2000Z/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte- Johnson KS-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-Andrew- De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-Caldwell- Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- Including the cities of Atchison, Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Macon, La Plata, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Richmond, Lawson, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, and Windsor 207 PM CDT Fri Oct 16 2020 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 3 PM CDT SATURDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of east central and northeast Kansas and central, north central, northeast, northwest and west central Missouri. * WHEN...From 9 AM to 3 PM CDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strong winds paired with low relative humidity and recent dry conditions will also lead to an increase in fire danger. Outdoor burning of any kind is strongly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
011 WWUS73 KEAX 171951 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 251 PM CDT Sat Oct 17 2020 KSZ025-057-060-102>105-MOZ003>008-012>017-020>025-028>033-037>040- 043>046-053-054-172100- /O.EXP.KEAX.WI.Y.0011.000000T0000Z-201017T2000Z/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte- Johnson KS-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-Andrew- De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-Caldwell- Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- Including the cities of Atchison, Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Macon, La Plata, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Richmond, Lawson, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, and Windsor 251 PM CDT Sat Oct 17 2020 ...WIND ADVISORY WILL EXPIRE AT 3 PM CDT THIS AFTERNOON... Wind speeds across the area are starting to decrease gradually, but some wind gusts between 30-40 mph are still expected through about sunset. Significant fire weather concerns remain this afternoon and evening, so burning is still highly discouraged today. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Oct 16, 12:54 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Oct 16, 12:54 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1254 PM CDT Fri Oct 16 2020
.Discussion...
Issued at 348 AM CDT FRI OCT 16 2020
The surface ridge and abnormally cold air mass will definitely be
felt this morning with the entire area in the 30s and some areas in
northern Missouri at or below the freezing mark! Widespread frost
may be been avoided due to the dewpoints in the 20s and the
shortwave trough aloft helping to keep the winds in that 5-10mph
range, although the valleys may not have been as fortunate. Today's
highs will only be slightly higher than yesterday due to a lee-side
trough forming this afternoon in response to an incoming shortwave
trough. This will shift low level winds to the W-SW by the afternoon
and allow some weak WAA to jump the KS/MO border area up a few
degrees.
The impacts of this lee-side trough and developing surface low over
the Northern Plains will continue into Saturday as a strong LLJ
forms up over eastern KS and MO. This strong WAA will allow
temperatures to climb into the lower 70s, but will also create a
fire weather hazard with strong sustained winds of 20-30mph and
gusts near 40mph. This combined with a deep mixed layer and RH
values at or below 25 percent over central Missouri will lead to a
significant fire weather concern. Our area typically does not get
winds this high with relative humidities that low too often, so any
burning is highly discouraged over the entire area, but especially
over central Missouri. Due to this set up of high winds and low
relative humidity, a Fire Weather Watch has been issued for central
Missouri from 11AM until 7PM on Saturday. Fuel status is the only
real limiting factor for Saturday, as much of our grass is still
relatively green, but it has dried out quickly over the last week.
A cold front will push through our area Saturday night and extend
down into a warm front over northern Oklahoma. This boundary will
become the focal point for possible elevated rain showers late
Sunday morning into the afternoon. The main focus looks to be with
the elevated warm front along and south of I-70, with central
Missouri possibly getting 0.25-0.5" of rainfall and areas north of
that possibly close to 0.1". This boundary will slide south slightly
Sunday night, but return again as a warm front as another shortwave
trough provides another shot of lift. This will bring rain chances
back to central Missouri Monday afternoon, but there is some
uncertainty to how far north the feature will get so only chance
PoPs and less than a 0.1" of QPF is in the forecast. North of this
boundary the cooler airmass behind the front will set up another
morning of possible frost, with some lows dipping below freezing.
The cloud coverage and stalled boundary will limit highs to the 40s
up north and 50s to the south. Things will warm up Tuesday as
southerly flow starts to form over the plains again as the cycle of
shortwave troughs over our area continues in a every couple day
cycle. This leads to a slight warm up as a warm front moves into our
area from the SW and a return of rain chances Wednesday into
Thursday. There may even be enough MUCAPE over our area to get some
thunderstorms depending on how much WAA can move into the area.
&&
.Aviation...(For the 18Z TAFS through 18Z Saturday Afternoon)
Issued at 1254 PM CDT FRI OCT 16 2020
VFR conditions are expected through the period, but there will
be sizable impacts to aviation on account of winds. Southerly winds
this afternoon will increase to around 12 to 15 knots before
relaxing by this evening. However, strong winds just above the
surface will move over the terminals beginning around 5z Saturday
morning, leading to low level wind shear concerns (45 kts by 5z
and up to 55 kts by 10z), likely leading to moderate to severe
low level turbulence. These winds just above the surface will mix
down to the surface by early to mid Saturday morning, with
sustained winds out of the SSW in the 20-25 knot ballpark and
gusts up to 40 knots continuing through the afternoon hours
(slightly weaker winds at STJ).
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Fire Weather Watch from Saturday morning through Saturday
evening for KSZ060.
MO...Fire Weather Watch from Saturday morning through Saturday
evening for MOZ025-032-033-039-040-044>046-053-054.
&&
Discussion...Barham
Aviation...BMWHazardous weather outlook, Oct 16, 4:53 AM CDT, 9 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 453 AM CDT Fri Oct 16 2020 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-171000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 453 AM CDT Fri Oct 16 2020 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Elevated fire weather danger is expected today. Winds sustained 10-15 mph with gusts to 25 mph. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Elevated fire danger continues Saturday. Low RH values and winds sustained 20-25 mph with gusts to 40 mph. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 3:16 AM CDT | Fire Weather Watch | EAX | Linn | 11 hr |
| Oct 16, 2:16 PM CDT | Red Flag Warning | EAX | Linn | 29 hr |
Nearby
Wind Advisories in Missouri, 2020Wind Advisories in Kansas, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.